Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 11, 2001

Insulin Pumps

Question from Canyon, Texas, USA:

My 13 year old son has had a MiniMed pump for two weeks. He plays tennis occasionally and sweats. We are using the dressings that come with the MiniMed infusion sets (Sofsets), and prepping his skin with Nephew IV Prep, but he has a burning rash under every site, and the dressings fall off. We need an adhesive dressing that doesn't burn and will stick. I have read the list from your links. Do you recommend one for this particular problem?

Answer:

You should talk with our diabetes treatment team and also call the MiniMed consumer hotline. This sounds like a local tape/adhesive/plastic allergy. You may want to try some of the alternative infusion setups to see if the same thing occurs or not rather than wait for an infection or further irritation. Sometimes, changing the catheter and tape every 24 hours instead of 48 or 72 hours allows for less irritation.

SB

[Editor’s comment: See: Products Available to help keep the infusion set on our skin at the Insulin Pumpers web site.

SS]